# SDR 97UAL900806

- Difficulty date: November 3, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N562UA
- Make and model: Boeing 757222
- Aircraft serial: 26664
- Engine: Pwa PW2037
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Lvdt
- Part number: 3811035
- Condition: Failed
- Location: Rt Engine
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

ON CLIMBOUT LOUD NOISE HEARD AND EGT WENT TO 705.  RIGHT ENGINE WAS SHUTDOWN.  *S/D*  ENGINE EXPERIENCED A COMPRESSOR STALL DUE TO AN INOP STATOR VANE ACTUATOR (SVA) FEEDBACK CHANNEL.  THIS SITUATION CAUSED THE SVA TO GO TO FAIL-SAFE POSITION (FULL OPEN).  WHEN THE THROTTLE WAS REDUCED FROM TAKEOFF POWER, A STALL OCCURRED SINCE THE STATOR VANES COULD NOT CLOSE.  THE INOPERATIVE CHANNEL WAS CAUSED BY A DEFECTIVE LINEAR VARIABLE DUAL TRANSDUCER (LVDT), WHICH HAD A BREAK IN ITS COIL WINDINGS.  LVDTS WITH GREATER THAN 7000 HRS TIS AT SHOP VISIT WILL BE REPLACED.
